Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2005, 9:20 PM EST for Jay County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 9:20 PM EST (02:20 UTC)
- Expired
- Jul 26, 2005, 10:00 PM EST
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 26, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 270221
SVRIWX
INC075-270300-
/O.NEW.KIWX.SV.W.0130.050727T0220Z-050727T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EST TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JAY COUNTY IN INDIANA
* UNTIL 1000 PM EST
* AT 917 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 10 MILES WEST OF
PENNVILLE...OR ABOUT 6 MILES NORTHEAST OF HARTFORD CITY...AND
MOVING EAST AT 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PENNVILLE AND REDKEY...
PORTLAND...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4033 8481 4032 8521 4049 8521 4052 8521
4058 8521 4058 8480
$$
HITCHCOCK1 follow-up statement
000
WWUS53 KIWX 270242
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EST TUE JUL 26 2005
INC075-270300-
/O.CON.KIWX.SV.W.0130.000000T0000Z-050727T0300Z/
JAY IN-
941 PM EST TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM EST FOR...
JAY COUNTY IN INDIANA
AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR PORTLAND...AND
WAS MOVING EAST AT 40 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MIAMI AND GRANT COUNTIES IN INDIANA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. GO TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE
HOMES...AND SEEK SHELTER INSIDE A STURDY STRUCTURE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4033 8481 4030 8519 4041 8513 4049 8509
4057 8506 4058 8480
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:49 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 6:49 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EST TUE JUL 26 2005
.AVIATION...
00Z-24Z.
A COLD FRONT WILL CONTINUE TO SINK SOUTHEAST THROUGH THE REMAINDER
OF THE CWFA THROUGH 06Z. A TANDEM OF SHORTWAVES IN THE MID LVL
FLOW ALOFT WILL PROVIDE UPPER LVL LIFT ALONG AND BEHIND FRONTAL
BOUNDARY THROUGH 12Z. THUS...AM EXPECTING WIDESPREAD SHOWERS
OVERNIGHT WITH EMBEDDED THUNDERSTORMS. ONCE PCPN ENDS...MVFR
CONDITIONS WILL CONTINUE WITH STRATIFORM CLOUDS. CIGS WILL BEGIN
TO LIFT ABOVE THE MVFR LVL BETWEEN 15Z AND 18Z AS DAYTIME HEATING
ALLOWS SFC TEMP/DEWPOINT SPREAD TO INCREASE.
&&
.PREV DISCUSSION...
SHORT TERM...
SHORT DISCUSSION WITH SEVERE WEATHER POTENTIAL ONGOING.
PRE-FRONTAL TROUGH WORKING ACROSS FORECAST AREA THIS AFTERNOON WITH
SCATTERED CONVECTION FINALLY DEVELOPING. REGIONAL RADAR SHOWS LARGE
AREA OF RAIN UPSTREAM WITH MID LEVEL TROUGH AND MAIN COLD FRONT.
MODELS SWING THIS THROUGH OVERNIGHT SO WILL INCREASE POPS TO
CATEGORICAL. SOME WIND REPORTS COMING IN ALONG NORTHERN PORTION OF
FRONT AS SHOWERS MIX WINDS TO THE SURFACE. WILL CONTINUE WITH
TSRA/SHRA CHANCES AS LEADING EDGE WILL ENCOUNTER INSTABILITY AXIS TO
OUR WEST THIS AFTERNOON. LINGERING MOISTURE SOUTHEAST WED MORNING SO
LOW CHANCE POP FOR SHOWERS FOR A FEW HOURS. OTHERWISE SUBSIDENCE AND
CLEARING SHOULD WORK SOUTH DURING THE DAY. WILL BE MUCH COOLER AND
RELATIVELY DRIER. HIGHS SHOULD TOP OUT ONLY IN THE MID 70S WITH
DEWPOINTS FALLING INTO THE 50S MOST AREAS.
LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
ABBREVIATED LONG TERM DISCUSSION TODAY WITH SEVERE THUNDERSTORM
WATCH JUST ISSUED. IN THE MEDIUM RANGE PERIOD SUBTLE BUT IMPORTANT
PATTERN CHANGES WILL TAKE PLACE WITH A BROAD TROUGH DEVELOPING OVER
SOUTHEAST CANADA. THIS TROUGH WILL BE REINFORCED BY SEVERAL NORTHERN
STREAM SHORTWAVES ROTATING THROUGH THE BASE OF THE MEAN EASTERN NOAM
TROUGH.
MAJOR COOL DOWN IS ON THE WAY TODAY WITH PRE-FRONTAL TROUGH NOW
ENTERING THE NW CORNER OF THE CWA WITH MAIN COLD FRONT AND PUSH OF
MUCH COOLER AND LESS HUMID AIR MOVING SOUTH THROUGH WI/MI. SURFACE
HIGH PRESSURE WILL BUILD SOUTH OVER THE CWA WED NGT AND THURS.
GFS/CANADIAN GEM BOTH DRAG A WEAK SECONDARY COLD FRONT THROUGH THE
LOWER GREAT LAKES FRIDAY MORNING. BEST DYNAMICS WILL PASS WELL
NORTH OF THE CWA AS BEST HEIGHT FALLS AND DPVA SHEAR EAST THROUGH
SOUTHERN CANADA. GIVEN THE WEAK DYNAMICS AND POOR MOISTURE RETURN
IN ADVANCE OF THE SURFACE COLD FRONT WILL CONTINUE WITH A DRY
FORECAST. FRIDAY AFTERNOON AND FRIDAY NIGHT NEXT CANADIAN HIGH
PRESSURE WILL BUILD OVER THE CWA WITH SURFACE RIDGING PERSISTING
THROUGH THE END OF THE FORECAST PERIOD. THIS WILL SET THE STAGE FOR
A PERIOD OF SEASONABLE TEMPS WITH HIGHS IN THE LOW 80S ALONG WITH
LOW HUMIDITY AND MOSTLY SUNNY DAYS WITH MAINLY CLEAR AND SEASONABLY
COOL NIGHTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT WEDNESDAY FOR INZ004-
INZ005-INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-INZ014-
INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-
INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.
MI...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT WEDNESDAY FOR
OHZ001- OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR LMZ043-LMZ046.
&&
AVIATION/UPDATE...HICKMAN
SHORT TERM...SLL
LONG TERM...JPHHazardous weather outlook, Jul 26, 4:47 AM EST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST TUE JUL 26 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON AND EVENING. VERY WARM AND MUGGY CONDITIONS ARE EXPECTED AGAIN TODAY. IT WILL NOT BE QUITE AS WARM AS THE LAST FEW DAYS...BUT HIGH TEMPERATURES NEAR 90 AND VERY HUMID AIR WILL COMBINE TO PRODUCE HEAT INDICES APPROACHING 100 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-271000- 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON. BREEZY WEST TO NORTHWEST WINDS GUSTING TO 30 MPH WILL BE COMMON TODAY AND TONIGHT. THE STRONG WINDS WAVE PROMPTED A SMALL CRAFT ADVISORY TO BE ISSUED...AND THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SHORES OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX EDDY
In the hours before
Local storm report, Jul 26, 8:02 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG BROOKSTON 40.60N 86.87W
07/26/2005 WHITE IN LAW ENFORCEMENT
POWER LINES AND POLE BLOWN DOWN
&&
EBREONLocal storm report, Jul 26, 8:30 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 7 S LOGANSPORT 40.65N 86.36W
07/26/2005 70 MPH CASS IN EMERGENCY MNGR
&&
EBREONLocal storm report, Jul 26, 8:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO W BUNKER HILL 40.66N 86.10W
07/26/2005 MIAMI IN AMATEUR RADIO
TORNADO REPORTED US31 AND INDIANA STATE ROAD 218
&&
EBREONLocal storm report, Jul 26, 8:49 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST GRISSOM AFB 40.66N 86.15W
07/26/2005 59 MPH MIAMI IN TRAINED SPOTTER
&&
EBREONLocal storm report, Jul 26, 8:55 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 2 W BUNKER HILL 40.66N 86.14W
07/26/2005 MIAMI IN AMATEUR RADIO
TREES AND POWER LINES DOWN
&&
EBREONLocal storm report, Jul 26, 9:18 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MARION 40.55N 85.67W
07/26/2005 GRANT IN LAW ENFORCEMENT
TREES REPORTED KNOCKED DOWN
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:25 PM EST | Severe Thunderstorm Warning | IWX | White | 45 min |
| Jul 26, 7:49 PM EST | Severe Thunderstorm Warning | IWX | Cass, White | 56 min |
| Jul 26, 8:12 PM EST | Tornado Warning | IWX | Cass, Miami | 48 min |
| Jul 26, 8:37 PM EST | Tornado Warning | IWX | Wabash | 32 min |
| Jul 26, 8:44 PM EST | Tornado Warning | IWX | Huntington | 37 min |
| Jul 26, 8:55 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant | 35 min |
| Jul 26, 9:01 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 59 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.